Medicinal Chemistry III- Antitubercular Agents

6 Questions | Total Attempts: 46

SettingsSettingsSettings
Please wait...
Medicinal Chemistry III- Antitubercular Agents


Questions and Answers
  • 1. 
    A patient is  diagnosed with pulmonary tuberculosis and a treatment with isoniazid, rifampin, pyrazinamide and ethambutol was started. Which of the following statements best explains why ethambutol was added to the therapeutic regimen?
    • A. 

      To enhance the antibacterial activity of pyrazinamide

    • B. 

      To provide antibacterial activity against atypical mycobacteria

    • C. 

      To prevent the neurotoxic effects of isoniazide

    • D. 

      To prevent Pneumocystis carinii pneumonia

    • E. 

      To delay the emergence of drug resistance

  • 2. 
    A 45-year-old woman complained of blurred vision and inability to distinguish green objects from red objects. The woman, was recently diagnosed with  tuberculosis, has been receiving a 4 drug combination regimen for two months. Which of the following drugs has most likely caused these adverse effects?
    • A. 

      Isoniazid

    • B. 

      Pyrazinamide

    • C. 

      Rifampin

    • D. 

      Ethambutol

    • E. 

      Streptomycin

  • 3. 
    The patient was diagnosed with  tuberculosis and started on a regimen of 4 antitubercular drugs one month ago. Lab results showed raised serum uric acid of 13 mg /dl. Which of the following drugs has most likely caused the patient’s current symptoms?
    • A. 

      Rifampin

    • B. 

      Pyrazinamide

    • C. 

      Isoniazid

    • D. 

      Streptomycin

  • 4. 
    The mechanism of action of rifampin includes an inhibition of which of the following enzymes?
    • A. 

      DNA dependent RNA-polymerase

    • B. 

      Arabinosyl transferase

    • C. 

      Transpeptidase

    • D. 

      Topoisomerase II

    • E. 

      RNA-dependent DNA-polymerase

  • 5. 
    A patient reports tingling sensation in limbs and arms sometimes feel heavy. He was  diagnosed with pulmonary tuberculosis and has been receiving isoniazid, rifampin, pyrazinamide and ethambutol for two months. Which of the following drugs would be most appropriate to treat his current symptoms?
    • A. 

      Folic acid

    • B. 

      Pyridoxine

    • C. 

      Cyanocobalamin

    • D. 

      Vitamic C

  • 6. 
    • Which of the following antimycobacterial drugs is inactivated by hepatic acetylation, the rate of which depends on genetic background?
    • A. 

      Streptomycin

    • B. 

      Ethambutol

    • C. 

      Rifampin

    • D. 

      Isoniazid

    • E. 

      Pyrazinamide

    • F. 

      Option 6

Back to Top Back to top